Alabama, 2024Tornadoes and Hail in Alabama, May 9 to 10, 2024
May 9 to 10, 2024 · NWS MOB · 18 events in 9 counties and zones
Two storm complexes moved across southeastern Mississippi, southwestern Alabama, and into the Florida Panhandle during the early morning hours of 5/10 producing destructive straight-line winds and multiple tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two storm complexes moved across southeastern Mississippi, southwestern Alabama, and into the Florida Panhandle during the early morning hours of 5/10 producing destructive straight-line winds and multiple tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 9, 10:59 PM CST, 31 minutes earlier.
Area forecast discussion, May 9, 10:59 PM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1159 PM CDT Thu May 9 2024
...New UPDATE...
.UPDATE...
(Mesoscale and Near Term)
Issued at 1159 PM CDT Thu May 9 2024
Severe Thunderstorm Watch #226 has been issued and is valid until
5 AM CDT for much of interior southeast MS as well as interior
southwest and south central AL. An outflow boundary from previous
convection to the north of our forecast area has settled down
around the Highway 84 corridor, and a complex of thunderstorms
over western and central MS will move east across interior
portions of our forecast area (along this aforementioned
boundary). This complex will bring an enhanced threat of damaging
winds with wind gusts up to 80 mph possible. Large hail will also
be a threat. The most likely time for this activity to move east
across our interior zones will be from about midnight tonight
through 4 or 5 AM CDT Friday morning. Forecast products have
been updated, adding the Watch #226.
The Hi-Res, Convective Allowing Models have been coming into
better agreement this evening in indicating that another the area
of developing thunderstorms, currently over eastern TX and
central LA, will then move east across our area very late tonight
into early Friday morning. Indications are that this cluster of
storms will be further south than the overnight activity, but has
the same potential to be severe with very strong straightline
winds again possible. It is quite likely that another Severe
Thunderstorm Watch will be required further south across our area
(likely down to the coast) much later tonight into early Friday
morning.
Currently working on the remainder of the overnight forecast
package. Still looks somewhat cooler with a much drier airmass in
place across the region Friday night through Saturday night. The
next round of showers and storms then looks to come during the
early part of next week. Guidance is advertising several rounds of
shortwave energy moving over the Southeast beginning Sunday night
and lasting into Tuesday before a positively tilted upper low
passes north of the forecast area. The cold front which moved
through over the weekend will have stalled over the Gulf of
Mexico, and will begin to move north as a warm front into the
southeast CONUS Monday into Tuesday, bringing the next chance for
showers and storms to the area.
Guidance is advertising several rounds of shortwave energy moving
over the southeast beginning Sunday night and lasting into
Tuesday before a positively tilted upper low passes north of the
forecast area. The cold front which stalled over the Gulf of
Mexico over the weekend moves north as a warm front into the
Southeast Monday into Tuesday. This will bring another round of
precipitation to the forecast area. There is a chance of strong to
severe storms Monday into early Tuesday. Guidance is advertising
SBCapes rising into the 2000-2500J/kg range. Add in good wind
shear (Bulk wind shear topping out between 50 and 60 kts Monday
night into Tuesday). So an increased risk of severe weather could
once again return to the area, but there is some disagreement in
the models, so we will need to continue to monitor. From Tuesday
night on, guidance has been inconsistent with the strength of the
cold front and moisture levels behind, resulting in variations
with PoPs Wednesday and after. DS/12
&&
.PREV DISCUSSION... /issued 718 PM CDT Thu May 9 2024/
MESOSCALE UPDATE...
Issued at 718 PM CDT Thu May 09 2024
Convective evolution as we go through the rest of the evening into
the overnight hours remains very complex with a higher degree of
uncertainty than normal.
Severe thunderstorms have quickly developed across central Alabama
and west central Mississippi early this evening in advance of a
shortwave currently moving across MS. Very subtle height falls have
occurred ahead of this wave up in that region, which has been enough
to overcome a small cap around 750mb (as observed on the 00z JAN
sounding). Storms have also focused up in that region along a subtle
west to east oriented boundary. Meanwhile, further south in our
area, the influence of this wave has not been enough to overcome
this aforementioned cap up until this point. A few storms are trying
to develop in south central AL from Crenshaw County eastward along a
residual outflow boundary, but so far the capping has won out. As we
go through the night, subtle height falls will spreads into the area
from the west ahead of a stronger shortwaves that has resulted in
the deep convection across east TX.
While the specific evolution of the convection is uncertain, we
expect a gradual increase in convective coverage across the far
northern portions of the forecast area by late evening, potentially
influenced by a southward moving outflow boundary generated by cold
pools from the central AL convection. Also, convective coverage will
likely quickly increase back to our west across LA/MS late tonight
with the influence of the aforementioned shortwave. This convection
will spread east into the area overnight (mainly after midnight) and
will impact at least the northern half to two-thirds of the forecast
area. How far south this convection makes it is still uncertain.
The airmass ahead of this convection could not be any more favorable
for severe weather. SBCAPES range from 3000 to 5000 j/kg as of
00z, with the highest values in the western half of the area.
Similar values will persist through the night. In addition, model
guidance has been emphatic on spreading in an elevated mixed layer
with mid level lapse rates near or in the excess of 8 C/km. This
was confirmed in the JAN sounding which showed 8.5 C/km. In
addition, deep layer shear on the order of 50-60 kt will be very
supportive of severe weather. Much of this shear is in the mid to
upper levels with weaker flow in the low levels. This favors very
strong cold pools that will drive a damaging wind threat and
perhaps a significant wind event numerous gusts over 70mph
possible. The damaging wind threat will increase with time as
clusters of storms organize and it is possible we will have to
contend with a west to east moving MCS across the area overnight.
If an MCS does organize, there could be some swaths of significant
wind damage along with the possibility of a few tornadoes. Prior
to the potential organization of a storm complex, individual
supercells that develop will carry a substantial large hail threat
as straight line hodographs favor splitting supercells, with the
left movers being the more likely sig hail producers.
The greatest severe threat will likely shift east of the area by 5-
6am. How all the convection evolves overnight will determine what
the extent of the threat will be closer to the coast in the predawn
to morning hours on Friday. There will certainly be a severe threat
in this area, but how much will hinge on how far south the
initial convection makes it and if there is a lingering boundary
to focus convection along the I-10 corridor through Friday morning.
34/JFB
&&
.PREV DISCUSSION... /issued 701 PM CDT Thu May 9 2024/
AVIATION...
(00Z TAFS)
Issued at 701 PM CDT Thu May 9 2024
General VFR conditions with local mid MVFR ceilings and isolated
to scattered rain showers and thunderstorms are expected early
this evening. We still expect that conditions will likely
deteriorate later tonight into early Friday morning as several
rounds of convection move east across the area. A cold front will
sag south across the area through Friday morning, bringing low end
MVFR/IFR conditions and more widespread showers and storms. Some
of the storms could be intense, with strong damaging winds and
large hail. South to southwesterly winds of 10 to 15 knots through
late tonight, but with locally variable strong winds near the
convection. Winds shift to more westerly late tonight and then
northwesterly Friday morning as the front passes and convection
ends. VFR conditions expected by afternoon. DS/12
.PREV DISCUSSION... /issued 353 PM CDT Thu May 9 2024/
MARINE... Issued at 350 PM CDT Thu May 9 2024
A moderate onshore flow will persist through early Friday.
Slightly higher winds are expected in the afternoon hours near the
coast in association with an enhanced sea breeze circulation. A
front moves through the marine zones on Friday, allowing for a
light to moderate offshore wind to return for Friday and into
Saturday. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 71 86 62 84 63 82 65 78 / 70 70 0 0 0 10 40 70
Pensacola 73 85 64 83 66 82 68 78 / 70 80 0 0 0 10 40 70
Destin 74 83 66 83 67 81 69 78 / 40 80 0 0 0 0 30 60
Evergreen 68 85 57 81 59 83 60 77 / 80 80 0 0 0 10 40 70
Waynesboro 66 85 57 81 60 80 61 75 / 80 40 0 0 0 10 50 70
Camden 65 83 55 79 57 80 60 75 / 80 50 0 0 0 0 40 70
Crestview 69 85 58 84 58 83 61 79 / 70 90 0 0 0 10 30 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Friday night for ALZ265-266.
FL...High Rip Current Risk through late Friday night for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, May 9, 9:08 PM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
1008 PM CDT Thu May 9 2024
ALZ057-058-100400-
Butler AL-Crenshaw AL-
1008 PM CDT Thu May 9 2024
...STRONG WINDS FROM AN OUTFLOW BOUNDARY WILL IMPACT BUTLER AND
CRENSHAW COUNTIES THROUGH 1100 PM CDT...
At 1006 PM CDT, Doppler radar was tracking an outflow boundary
extending from Sprague to 6 miles southeast of Hayneville to 3 miles
southeast of Benton. Movement was south at 35 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Luverne, Brantley, Rutledge, Dozier, Glenwood, Petrey,
and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3153 8620 3144 8619 3146 8628 3153 8628
3145 8640 3153 8640 3152 8653 3172 8686
3196 8686 3196 8641 3204 8640 3205 8640
3205 8630 3197 8630 3196 8619 3179 8620
3176 8615 3162 8618 3157 8614
TIME...MOT...LOC 0306Z 347DEG 32KT 3214 8628 3214 8649 3228 8677
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RDEvent by event
14 thunderstorm wind, 3 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Choctaw
- When
- May 9, 11:30 PM CST to 11:32 PM CST
- Where
- Choctaw County, 1 mi NE of Butler
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.090, -88.208
High winds downed numerous trees and caused some structural damage in and around Choctaw County.
Thunderstorm Wind, Conecuh
- When
- May 10, 12:20 AM CST to 12:22 AM CST
- Where
- Conecuh County, 0.91 mi NW of Nixonville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.710, -86.960
High winds downed trees in Mixonville.
Thunderstorm Wind, Clarke
- When
- May 10, 12:29 AM CST to 12:33 AM CST
- Where
- Clarke County, Grove Hill
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.700, -87.780
High winds downed numerous trees in and around Grove Hill.
Thunderstorm Wind, Monroe
- When
- May 10, 12:48 AM CST to 12:52 AM CST
- Where
- Monroe County, 1 mi S of Vredenburgh
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 31.805, -87.320
In addition to the tornado, swaths of significant straight line wind|damage were surveyed in Monroe County Alabama, including in the|community of Vredenburgh where a large pine tree destroyed a|residence (estimated 90 mph), near Buena Vista and Rikard`s Mill|where damaging winds uprooted and snapped trees (90 mph), along a|private camp site east of State Highway 265 where numerous trees|were snapped (100-110 mph), and near the community of Beatrice where|additional trees were downed (90 mph).
Thunderstorm Wind, Monroe
- When
- May 10, 12:52 AM CST to 12:54 AM CST
- Where
- Monroe County, Buena Vista
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.780, -87.250
High winds downed numerous trees on County Road 56.
Tornado, Monroe
- When
- May 10, 1:03 AM CST to 1:04 AM CST
- Where
- Monroe County, 0.92 mi WSW of Midway to 0.78 mi SSW of Midway
- Rating
- EF2
- Path length
- 0.56 mi
- Path width
- 1,200 yd
- Continued into
- Conecuh, Al (MOB)
- Reported by
- NWS Storm Survey
- Coordinates
- 31.714, -87.064
A unique, long track multi-vortex EF2 tornado occurred from just south-southwest of Midway, Alabama, tracking east-southeast through Georgiana, Alabama on the morning of May 10th, 2024. This tornado began south of Midway west of County Road 5 where it quickly intensified to EF2 strength after crossing this road. The tornado wiped out an entire section of forest with numerous low tree snaps and uproots at this location. As the tornado continued east-southeast, it weakened briefly until reaching County Road 79. Here the tornado became a large multi-vortex with at least 4 to 5 distinct sub-vortices that spanned from just north of County Road 106 to just north of County Road 79 in Commerce, indicating the larger parent tornado vortex was upwards of 0.7 miles wide (1,200 yards). Several of the sub-vortices were around EF1 to EF2 intensity, and where several of these vortices merged into the center of the tornado path north of Commerce, nearly the entire forest sustained tree snaps or uproots. As the tornado continued southeast, it crossed County Road 33 where a potential satellite tornado or sub-vortex rotated in from the southwest. EF2 tree damage including numerous tree snaps or uproots were noted east of this location after the sub-vortex merged into the main tornado track. Periodic high-end EF1 to low end EF2 tree damage persisted through State Highway 106 and Hank Williams Road. Here the tornado broke down into at least 5 sub-vortices that once again were confined within a .7 mile diameter. Each sub-vortex was around mid to high end EF1 intensity with its own focused convergent damage path. Along the centerline of the tornado track, low end EF2 damage to trees occurred in the area. The tornado continued southeast towards I-65, flipping a manufactured home a couple times along State Highway 106 across from the gas station. The tornado became much narrower and weaker as it continued into Georgiana, periodically uprooting or snapping trees along its path. The final observable damage location was near and just east of Taft Skipper Road where a couple outbuildings were destroyed, and a small swath of trees were uprooted in a convergent pattern. This survey was able to be completed with the assistance of NASA SPoRT, NASAMSFC, NASA CSDA and the NASA Disasters Program providing high resolution Planet satellite imagery and with Digital Globe Maxar for high resolution Worldview satellite imagery. Without the availability of this remote sensing imagery, the true path length, width, track, and intensity of this tornado would not have been able to be determined.
Tornado, Conecuh
- When
- May 10, 1:04 AM CST to 1:12 AM CST
- Where
- Conecuh County, 6.27 mi W of Nixonville to 2.8 mi ESE of Nixonville
- Rating
- EF2
- Path length
- 9.41 mi
- Path width
- 1,200 yd
- Continued into
- Butler, Al (MOB)
- Reported by
- NWS Storm Survey
- Coordinates
- 31.710, -87.056
A unique, long track multi-vortex EF2 tornado occurred from just south-southwest of Midway, Alabama, tracking east-southeast through Georgiana, Alabama on the morning of May 10th, 2024. This tornado began south of Midway west of County Road 5 where it quickly intensified to EF2 strength after crossing this road. The tornado wiped out an entire section of forest with numerous low tree snaps and uproots at this location. As the tornado continued east-southeast, it weakened briefly until reaching County Road 79. Here the tornado became a large multi-vortex with at least 4 to 5 distinct sub-vortices that spanned from just north of County Road 106 to just north of County Road 79 in Commerce, indicating the larger parent tornado vortex was upwards of 0.7 miles wide (1,200 yards). Several of the sub-vortices were around EF1 to EF2 intensity, and where several of these vortices merged into the center of the tornado path north of Commerce, nearly the entire forest sustained tree snaps or uproots. As the tornado continued southeast, it crossed County Road 33 where a potential satellite tornado or sub-vortex rotated in from the southwest. EF2 tree damage including numerous tree snaps or uproots were noted east of this location after the sub-vortex merged into the main tornado track. Periodic high-end EF1 to low end EF2 tree damage persisted through State Highway 106 and Hank Williams Road. Here the tornado broke down into at least 5 sub-vortices that once again were confined within a .7 mile diameter. Each sub-vortex was around mid to high end EF1 intensity with its own focused convergent damage path. Along the centerline of the tornado track, low end EF2 damage to trees occurred in the area. The tornado continued southeast towards I-65, flipping a manufactured home a couple times along State Highway 106 across from the gas station. The tornado became much narrower and weaker as it continued into Georgiana, periodically uprooting or snapping trees along its path. The final observable damage location was near and just east of Taft Skipper Road where a couple outbuildings were destroyed, and a small swath of trees were uprooted in a convergent pattern. This survey was able to be completed with the assistance of NASA SPoRT, NASAMSFC, NASA CSDA and the NASA Disasters Program providing high resolution Planet satellite imagery and with Digital Globe Maxar for high resolution Worldview satellite imagery. Without the availability of this remote sensing imagery, the true path length, width, track, and intensity of this tornado would not have been able to be determined.
Tornado, Butler
- When
- May 10, 1:13 AM CST to 1:25 AM CST
- Where
- Butler County, 4.58 mi WNW of Starling to 1.79 mi ENE of Avant
- Rating
- EF2
- Path length
- 14.27 mi
- Path width
- 1,200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.684, -86.906
A unique, long track multi-vortex EF2 tornado occurred from just south-southwest of Midway, Alabama, tracking east-southeast through Georgiana, Alabama on the morning of May 10th, 2024. This tornado began south of Midway west of County Road 5 where it quickly intensified to EF2 strength after crossing this road. The tornado wiped out an entire section of forest with numerous low tree snaps and uproots at this location. As the tornado continued east-southeast, it weakened briefly until reaching County Road 79. Here the tornado became a large multi-vortex with at least 4 to 5 distinct sub-vortices that spanned from just north of County Road 106 to just north of County Road 79 in Commerce, indicating the larger parent tornado vortex was upwards of 0.7 miles wide (1,200 yards). Several of the sub-vortices were around EF1 to EF2 intensity, and where several of these vortices merged into the center of the tornado path north of Commerce, nearly the entire forest sustained tree snaps or uproots. As the tornado continued southeast, it crossed County Road 33 where a potential satellite tornado or sub-vortex rotated in from the southwest. EF2 tree damage including numerous tree snaps or uproots were noted east of this location after the sub-vortex merged into the main tornado track. Periodic high-end EF1 to low end EF2 tree damage persisted through State Highway 106 and Hank Williams Road. Here the tornado broke down into at least 5 sub-vortices that once again were confined within a .7 mile diameter. Each sub-vortex was around mid to high end EF1 intensity with its own focused convergent damage path. Along the centerline of the tornado track, low end EF2 damage to trees occurred in the area. The tornado continued southeast towards I-65, flipping a manufactured home a couple times along State Highway 106 across from the gas station. The tornado became much narrower and weaker as it continued into Georgiana, periodically uprooting or snapping trees along its path. The final observable damage location was near and just east of Taft Skipper Road where a couple outbuildings were destroyed, and a small swath of trees were uprooted in a convergent pattern. This survey was able to be completed with the assistance of NASA SPoRT, NASAMSFC, NASA CSDA and the NASA Disasters Program providing high resolution Planet satellite imagery and with Digital Globe Maxar for high resolution Worldview satellite imagery. Without the availability of this remote sensing imagery, the true path length, width, track, and intensity of this tornado would not have been able to be determined.
Thunderstorm Wind, Crenshaw
- When
- May 10, 1:51 AM CST
- Where
- Crenshaw County, 3.79 mi WSW of Bullock
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.510, -86.240
Tree fell on a home on Old Three Notch Rd causing minor damage.
Thunderstorm Wind, Crenshaw
- When
- May 10, 1:51 AM CST
- Where
- Crenshaw County, 0.59 mi E of Luverne
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.720, -86.260
Numerous trees down in and around the Luverne and Brantley areas.
Thunderstorm Wind, Mobile
- When
- May 10, 2:06 AM CST
- Where
- Mobile County, 4.65 mi WSW of Theodore Idle Hour A
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.550, -88.340
Trees down in portions of Mobile County.
Thunderstorm Wind, Mobile
- When
- May 10, 2:11 AM CST
- Where
- Mobile County, 0.69 mi S of Mobile Aerospace Arp
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.620, -88.070
ASOS station KBFM Mobile Brookley measured a wind gust to 61mph.
Thunderstorm Wind, Baldwin
- When
- May 10, 2:15 AM CST
- Where
- Baldwin County, Bay Minette Muni Arp
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 30.870, -87.820
AWOS station K1R8 1 W Douglasville measured a 71mph wind gust.
Thunderstorm Wind, Baldwin
- When
- May 10, 2:15 AM CST
- Where
- Baldwin County, 0.59 mi E of Bay Minette
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.880, -87.770
Trees and power lines down in Bay Minette.
Thunderstorm Wind, Baldwin
- When
- May 10, 2:20 AM CST
- Where
- Baldwin County, 1.38 mi ENE of Fairhope
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.530, -87.880
Power lines down on Dyer Rd.
Thunderstorm Wind, Baldwin
- When
- May 10, 2:41 AM CST
- Where
- Baldwin County, 0.91 mi SW of Foley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.410, -87.690
Trees reported down in Foley.
Hail, Escambia
- When
- May 10, 2:46 AM CST
- Where
- Escambia County, 1.38 mi N of Appleton
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.140, -87.070
Quarter size hail reported just south of T.R. Miller High School.
Thunderstorm Wind, Baldwin
- When
- May 10, 2:50 AM CST
- Where
- Baldwin County, 0.91 mi SW of Foley
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.410, -87.690
Measured by Weatherstem station at Foley Elementary School.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Mississippi, May 9, 20241 death · 2 injured · $2.1 million · EF0 · 39 events
- Hail and Damaging Winds in Texas, May 9, 2024$21 million · 6.12 in hail · 45 events
- Cold in California, May 9 to 11, 20241 death · 1 event
- Tornado and Hail in West Virginia, May 9 to 11, 20241 injured · $60,000 · EF1 · 15 events
- Hail and Lightning Strike in Oklahoma, May 9, 2024$250,000 · 1.75 in hail · 15 events
- Tornado and Flash Flooding in West Virginia, May 9, 2024$135,000 · EF0 · 11 events
- Tornadoes and Damaging Winds in South Carolina, May 9, 2024EF1 · 39 events
- Flash Flood and Hail in Louisiana, May 9, 2024$81,000 · 2 in hail · 7 events
- Tornado and Damaging Winds in Tennessee, May 9, 2024$64,000 · EF0 · 5 events
- Flash Flooding and Hail in Alabama, May 9 to 10, 2024$500 · 4.5 in hail · 41 events
- Hail and Damaging Winds in Georgia, May 9, 2024$6,000 · 1 in hail · 37 events
- Hail and Damaging Winds in Texas, May 9 to 11, 20243 in hail · 36 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1184848, 1184849, 1184853, 1185414, 1185415, 1186908, 1185410, 1185411, 1186910, 1186911, 1186912, 1186915, 1186917, 1186922, 1186925, 1186926, 1186928, 1186929.